Question about Levaquin and Bartonella

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sosickoflyme
Regular Member


Date Joined Aug 2008
Total Posts : 31
   Posted 11/2/2008 7:01 PM (GMT -6)   
Hello, I have been in treatment for Lyme for a year.  Recently changed to a new LLMD who thinks my remaining symptoms point to Bart. I had terrible low abdominal pain, near my lower lymph glands, neuro stuff, insomnia, sweating. etc.  He put me on 500 mg of Levaquin along with 600 mg of Omniceff per day. I started the Levaquin 13 days ago and by the second pill felt things start to change in my lower abdomin, like a rolling feeling, twinging, etc. and then it to become more in my bladder, feeling like a have a bladder infectio with a lower backache.  My last visit to my LLMD last Monday, I mentioned it and he said he thought it was probably die off in my bladder from the bart.  He did do and urine culture which came up neg for bacteria.  Some days are worse than others with this.  Today it's pretty bad.  I wondered if anyone else here has had symptoms like this and if maybe I should be worried that this Levaquin dosage is too high...or just tough it out like I have so many times in the past with this Lyme treatment.  Note: baldder issues weren't part of my original symptoms with Lyme, although I have had a overactive bladder for years.  Frequency going type stuff. Could I have had bart living in my bladder for a long time and this is a Herx going on now since I started Levqauin??
 
 

tickbattler
Regular Member


Date Joined Jul 2007
Total Posts : 327
   Posted 11/2/2008 7:43 PM (GMT -6)   
I have heard that bart can affect the bladder and gastrointestinal system. My husband had frequent urination and insomnia and we think it was due to his bart. He also has babesia and lyme. He has taken 500 mg of levaquin and we think that has helped these symptoms. He never had the pain that you mention, but I have heard others have this.

It does sound like a possible herx reaction, but I really don't know for sure.

tickbattler

IndiaBeth
Regular Member


Date Joined Jul 2012
Total Posts : 38
   Posted 9/2/2012 6:15 PM (GMT -6)   
Since I've had lyme, I've also had gastro problems. That may be due to my gluten and dairy intolerance (which I didn't realize I had). So I don't really know if the gastro problems are allergy related or Bart related or both.
35yrs. Female. Diagnosed with Lyme '09.

Shabbychic
Regular Member


Date Joined Jul 2012
Total Posts : 395
   Posted 9/2/2012 7:23 PM (GMT -6)   
I have Bart and it was bladder issues that got me diagnosed in the first place. I also get what is similar to period cramps. The bladder issue started with a brutal infection that felt like it never went away. My doctor said it was the Bart and that it needed to be treated first because a sick bladder couldn't handle the Lyme meds.
Good luck!

summer16
Veteran Member


Date Joined Jul 2012
Total Posts : 1226
   Posted 9/3/2012 4:42 PM (GMT -6)   
IMO, I wouldn't touch Levaquin if my life depended on it if I were you.  Levaquin is a fluoroquinolone (as is Cipro, Avelox, etc.) and causes MANY issues in some people.  I was one of them.  After only 2 doses I ended up with cns toxicity with over 90 symptoms that lasted 3 years.  All the symptoms are very similar to Ly me's disease and benzodiazepine withdrawal.  My LLMD refuses to dispense this antibiotic.
 
I just couldn't sit here and read that another potential victim may be headed for a miserable time.  Please do some research on fluoroquinolones.
 
Patty  xo
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, August 17, 2017 12:17 AM (GMT -6)
There are a total of 2,856,397 posts in 313,399 threads.
View Active Threads


Who's Online
This forum has 155053 registered members. Please welcome our newest member, jacobleslie.
325 Guest(s), 4 Registered Member(s) are currently online.  Details
George_, island time, Sheeks175, ChickenArise


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer